Georgia, 2012Flash Flood in Georgia, May 13, 2012
May 13, 2012 · NWS FFC · 1 event in 1 county or zone
Thunderstorms with heavy rain caused some localized flash flooding in portions of West Central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain caused some localized flash flooding in portions of West Central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 13, 6:50 PM EST, 15 minutes earlier.
Area forecast discussion, May 13, 6:50 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT SUN MAY 13 2012
.PREV DISCUSSION... /ISSUED 355 PM EDT SUN MAY 13 2012/
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
MAIN FORECAST CONCERN WILL CONTINUE TO BE QPF AND POPS ASSOCIATED
WITH LOW PRESSURE SYSTEM INFLUENCING THE SOUTHEASTERN CONUS. THE GFS
CONTINUES TO HAVE A SLIGHTLY BETTER HANDLE ON THE SYSTEM AND THE
ASSOCIATED PRECIPITATION...THEREFORE LEANED TOWARD MAV
INITIALIZATION. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
UPSTREAM OF THE AREA TO THE SOUTHWEST AND RAPID REFRESH INDICATES
THAT THIS DEVELOPMENT WILL CONTINUE THIS AFTERNOON AND INCREASE IN
COVERAGE FROM THE WEST AFTER ABOUT 21Z. THIS AREA IS ALSO WHERE THE
GREATEST PROGGED INSTABILITIES ARE LOCATED. GUIDANCE HAS WESTERN
PORTIONS OF THE AREA GETTING NEAR 1000 J/KG THIS AFTERNOON... WHILE
SOME UPSTREAM CELLS TO THE SOUTHWEST NEAR THE WARM FRONT HAVE
INCLUDED SOME LIGHTNING SO WILL INCLUDE CHANCE TS WITH RAIN SHOWERS.
HAVE INCLUDED LIKELY TO CATEGORICAL POPS ACROSS THE ENTIRE FORECAST
AREA THROUGH 00Z TONIGHT AND NEAR DEFINITE POPS IN THE NORTHWEST.
REGARDING ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON... WHILE BULK
0-6KM SHEAR REMAINS WEAK AT NEAR 20KTS... LOW LEVEL SHEAR IS MORE
IMPRESSIVE WITH 0-1KM SRH NEAR 200 M2/S2 AND 0-3KM SRH APPROX
200-250 M2/S2. STRONGER STORM POTENTIAL WILL NEED TO BE MONITORED
IF THE ATM DESTABILIZES FURTHER IN THIS ENVIRONMENT.
AS SFC LOW TRACKS NORTHEASTWARD AWAY FROM THE AREA ON MONDAY... THE
ASSOCIATED WEAK COLD FRONT WILL PUSH SOUTHEASTWARD ALLOWING FOR
CONTINUED PRECIP CHANCES WITH THE HIGHEST POPS IN THE NORTH AND
EAST. FOR MONDAY NIGHT... GUIDANCE VARIES SOMEWHAT WITH THE
AMPLITUDE OF A SHORTWAVE SWINGING THROUGH THE FORECAST AREA. NAM HAS
A STRONGER WAVE THAN THE GFS...SREF... AND ECMWF... HOWEVER THEY
AGREE ON HAVING THE MAIN LONGWAVE TROUGH AXIS STILL WEST OF THE
AREA. THIS SHOULD KEEP AT LEAST SLIGHT CHANCE POPS FOR THE FORECAST
AREA BUT MAY NEED TO BE INCREASED IF THE OTHER MODEL SOLUTIONS START
TO AGREE WITH THE NAM. FORECAST CAPE LOOKS TO BE A BIT HIGHER MONDAY
SO HAVE KEPT CHANCE OF TS.
FOR ADDITIONAL QPF...NAM AND GFS BUFKIT TIME HEIGHTS BOTH HAVE
MAINTAINED A SHALLOWER COLUMN OF HIGH RH VALUES ADVECTING INTO THE
AREA THROUGH MONDAY. THIS SUGGESTS THAT THE GREATEST PRECIP TOTALS
WITH THIS SYSTEM HAVE ALREADY OCCURRED EARLIER SUNDAY MORNING. HPC
QPF APPEARS TO HAVE ALSO PULLED DOWN THE TOTALS SOMEWHAT FROM
BEFORE... HOWEVER AN ADDITIONAL INCH TO THREE QUARTERS OF AN INCH
IS POSSIBLE BY 00Z MONDAY.
FOR TEMPS...MAV GUIDANCE SEEMED REASONABLE SO MADE ONLY MINOR TWEAKS.
03
LONG TERM /TUESDAY THROUGH SUNDAY/...
HAVE MADE NO CHANGES TO THE LONG TERM. GFS AND ECMWF STILL SHOW A
BROAD TROUGH OVER THE SOUTHEAST THROUGH THURSDAY AND THEN A LOW
OFF THE COAST OF THE CAROLINAS. THIS COASTAL LOW COULD PUSH
PRECIPITATION BACK WEST ACROSS THE CWA DURING THE LAST PART OF THE
EXTENDED...HOWEVER CONFIDENCE NOT HIGH ENOUGH AT THIS TIME TO ADD
POPS TO THE LAST DAYS. PREVIOUS EXTENDED DISCUSSION IS INCLUDED
BELOW.
41
PREVIOUS LONG TERM DISCUSSION...
EXTENDED PROGS CONTINUE TO SHOW A BROAD UPPER TROF OVER THE
SOUTHEAST U.S. INTO THURSDAY BEFORE UPPER RIDGE BEGINS TO BUILD IN
FROM THE WEST THURSDAY NIGHT/FRIDAY. AT THE SURFACE MODELS
MAINTAIN WAVY FRONTAL BOUNDARY SOMEWHERE ACROSS CENTRAL GEORGIA
INTO TUESDAY NIGHT...BEFORE SHIFTING INTO SOUTH GEORGIA WEDNESDAY.
WITH THIS BOUNDARY STILL IN THE VICINITY AND UPPER TROF OVER THE
REGION WILL NEED TO HOLD ON TO SLIGHT CHANCE TO CHANCE POPS FOR
MUCH OF THE COUNTY WARNING AREA INTO TUESDAY...THEN FOCUS SHIFTING
MORE TO EAST SIDE OF THE STATE TUESDAY NIGHT/WEDNESDAY WITH MODELS
SHOWING BEST MOISTURE OVER THE CAROLINAS. WILL KEEP FORECAST DRY
THURSDAY INTO SATURDAY WITH WEAK RIDGE OVER THE AREA. HOWEVER...
WITH BOTH ECMWF AND GFS HINTING AT A COASTAL LOW DEVELOPING ALONG
THE MID ATLANTIC/SOUTHEAST COAST OVER THE WEEKEND WILL NEED TO
KEEP A CLOSE WATCH ON FUTURE RUNS TO SEE HOW MODELS HANDLE THIS
FEATURE. HAVE GONE WITH JUST CLOUDS FOR NOW.
49
HYDROLOGY...
MOST OF THE WIDESPREAD RAIN HAS MOVED EAST OF THE CWA WITH
SCATTERED SHOWERS AND THUNDERSTORMS BECOMING THE DOMINANT PATTERN.
DURING THE LAST 24 HOURS MOST OF NORTH GEORGIA RECEIVED 1 TO 2
INCHES. AMOUNTS ELSEWHERE HAVE BEEN LESS. THERE HAVE BEEN NO
FLOODING PROBLEMS THAT WE KNOW OF.
11
&&
.AVIATION...
00Z UPDATE...
LOW PRESSURE CENTER BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA
THIS EVENING THROUGH TONIGHT. EXPECTING SHOWERS ACROSS THE ATL
AREA WITH ISOLATED THUNDER ACROSS CSG/MCN. PRECIPITATION SHOULD
CONTINUE THROUGH TONIGHT SLOWLY ENDING THROUGH MONDAY
AFTERNOON/EVENING. WINDS WILL STAY OUT OF THE SE TONIGHT THEN TURN
TO THE SW BY 12-14Z MON. WIND SPEEDS WILL STAY IN THE 5-10KT
RANGE. VSBYS WILL BE MAINLY VFR EXCEPT IN AND AROUND SHRA/TSRA
DEVELOPMENT. CEILINGS WILL STAY MAINLY IN THE MVFR RANGE WITH A
BRIEF PERIOD OF IFR CEILINGS BETWEEN 10-14Z.
//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
SMITH
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 61 76 60 82 / 80 50 20 30
ATLANTA 62 76 62 79 / 80 50 20 20
BLAIRSVILLE 57 71 54 76 / 100 60 30 30
CARTERSVILLE 63 76 59 78 / 90 50 20 20
COLUMBUS 66 81 64 83 / 70 30 20 20
GAINESVILLE 60 74 60 79 / 100 60 30 30
MACON 64 82 61 85 / 70 50 20 20
ROME 62 77 59 79 / 90 50 20 20
PEACHTREE CITY 62 77 57 79 / 80 40 20 20
VIDALIA 65 83 67 84 / 50 50 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SMITH
LONG TERM....DARBE
AVIATION...SMITH
Hazardous weather outlook, May 13, 10:31 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EDT SUN MAY 13 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1131 AM EDT SUN MAY 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.
.SYNOPSIS...
A LOW PRESSURE SYSTEM CENTERED OVER THE CENTRAL GULF COAST AREA WILL
DRIFT NORTHEAST THROUGH TONIGHT...SPREADING SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE
MODERATE TO HEAVY RAIN AND OCCASIONAL LIGHTNING. WHILE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYTIME ACROSS NORTH
AND CENTRAL GEORGIA...THE BEST CHANCE WILL BE THIS AFTERNOON AND
EVENING.
.DISCUSSION...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL ACCOMPANY A
LOW PRESSURE SYSTEM AS IT LIFTS NORTHEAST FROM THE CENTRAL GULF
COAST REGION. INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH
AND CENTRAL GEORGIA WITH CLOUDS AND RAIN LIMITING SURFACE HEATING.
THEREFORE...ANY THUNDERSTORM THAT DEVELOPS IS EXPECTED TO REMAIN
BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY INTO WEDNESDAY. NO
HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 13, 4:21 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT SUN MAY 13 2012
GAZ066-078-132145-
521 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP AND HARRIS
COUNTIES UNTIL 545 PM EDT...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKE HARDING...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HARRIS COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LAKE HARDING...MOUNTAIN HILL...
WHITESVILLE-PINE LAKE...HAMILTON...BAUGHS CROSSROADS AND JONES
CROSSROADS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3297 8496 3277 8482 3265 8510 3267 8510
3269 8512 3273 8512 3275 8515 3277 8515
3278 8513 3281 8517 3283 8517
TIME...MOT...LOC 2122Z 238DEG 15KT 3275 8512Special weather statement, May 13, 4:29 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT SUN MAY 13 2012
GAZ102-132215-
529 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 615 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF FLORENCE MARINA STATE PARK
TO 16 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CHARLES...WESTVILLE...LOUVALE...OMAHA...
PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE PARK...SANFORD
AND LUMPKIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3209 8506 3213 8507 3219 8501
3220 8498 3223 8497 3224 8492 3223 8482
3194 8467 3191 8473
TIME...MOT...LOC 2130Z 240DEG 14KT 3206 8527 3187 8517Special weather statement, May 13, 5:01 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SUN MAY 13 2012
GAZ078-089-132245-
601 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MUSCOGEE AND HARRIS COUNTIES UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF GOAT ROCK LAKE...MOVING
EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...GOAT ROCK LAKE...LAKE
HARDING...MOUNTAIN HILL...MULBERRY GROVE...FORTSON...ROSE HILL...
EDGEWOOD...KENWOOD AND BIBB CITY. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3276 8495 3249 8486 3247 8500 3251 8501
3259 8508 3262 8509 3264 8511 3267 8510
3269 8512
TIME...MOT...LOC 2201Z 253DEG 11KT 3252 8525Special weather statement, May 13, 5:31 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT SUN MAY 13 2012
GAZ102-132300-
631 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 700 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST
AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SANFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3198 8506 3199 8506 3210 8485 3192 8475
3192 8476
TIME...MOT...LOC 2232Z 244DEG 14KT 3190 8503Special weather statement, May 13, 5:38 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SUN MAY 13 2012
GAZ078-089-132315-
638 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE AND HARRIS COUNTIES UNTIL 715 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOAT ROCK LAKE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GOAT ROCK LAKE...GREEN ISLAND HILLS...
LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...MULBERRY GROVE...
FORTSON AND FLAT ROCK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3266 8510 3268 8510 3274 8490 3254 8482
3250 8501 3252 8501 3259 8508 3262 8509
3264 8511
TIME...MOT...LOC 2238Z 253DEG 17KT 3258 8507Special weather statement, May 13, 6:23 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT SUN MAY 13 2012
GAZ078-089-140000-
723 PM EDT SUN MAY 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MUSCOGEE AND HARRIS
COUNTIES UNTIL 800 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLAT ROCK...MOVING NORTHEAST AT 15 MPH.
RAINFALL AMOUNTS OF 2 TO 2.5 INCHES HAVE FALLEN OVER THE LAST FEW
HOURS...AND UP TO 1 INCH OF RAINFALL CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS MUSCOGEE AND HARRIS COUNTIES...INCLUDING AREAS
AROUND VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...GREEN ISLAND HILLS...HIGHLAND PARK...AVONDALE...SAINT
MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER ACRES...BATTLE
PARK...CUSTER ROAD TERRACE...SAND HILL...COLUMBUS AND GOAT ROCK
LAKE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3266 8510 3273 8473 3268 8469 3253 8468
3250 8473 3242 8477 3241 8488 3237 8495
3237 8498 3239 8499 3243 8497 3246 8501
3252 8501 3259 8508
TIME...MOT...LOC 2322Z 246DEG 12KT 3255 8488Flash Flood, Muscogee
- When
- May 13, 7:05 PM EST to 9:00 PM EST
- Where
- Muscogee County, 1.46 mi ESE of Pierce Chapel to 1.42 mi NNW of Flat Rock
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.570, -84.878
The Public reported flood waters from Flatrock Branch running over portions of Chapel Lake Drive off of Pierce Chapel Road around 2.7 miles west to southwest of Midland in north central Muscogee County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 13, 20121 death · 3 injured · 3 events
- Wildfire in Arizona, May 13 to 31, 20128 injured · 1 event
- Tornado and Hail in New Mexico, May 13, 2012$1,000 · EF1 · 5 events
- Flash Flooding and Hail in New Mexico, May 13, 20121 in hail · 8 events
- Hail in New Mexico, May 13, 20121.25 in hail · 6 events
- Damaging Winds in Texas, May 13 to 14, 201267 kt wind · 6 events
- Damaging Wind and Heavy Rain in Florida, May 13, 2012$500 · 4 events
- Damaging Wind in Alabama, May 13, 201261 kt wind · 3 events
- Hail in Colorado, May 13, 20121 in hail · 2 events
- Wildfire in Colorado, May 13 to 31, 20122 events
- Waterspout in Gulf of Mexico, May 13, 20121 event
- Tornado in Alabama, May 13, 2012EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374941.